cardiacrocks 5,379 Views
Joined Jan 2, '12.
Posts: 145 (39% Liked)
Well I work in a large teaching hospital, we do everything on my floor with the exception of Insulin drips and vents. It's much like an ICU in a small hospital. After the first post-op day or so all CABG patients come to our floor, so we do chest tubes. If I were you I'd concentrate on learning all of your cardiac meds and S&S of what can possibly go wrong. Also, ALWAYS GO WITH YOUR GUT, if you feel a patient looks different or their color is off or anything get help. Ask a lot of questions, you will never get too much info. I learn more and more everyday, fortunately in this type of business you will always be learning new things. Remember you are one person and can only do one thing at a time, if you need help always ask. I always do my own BP's when I give any cardiac meds, remember you have a license to protect. Good luck in your journey, I love my job, I hope you will too. Do you get post op PPM's too? Do they pull sheath's on your floor on some post-op cath patients?
Never ever piggy back NS with high risk drips, NEVER there is always a risk you might bolus the high risk drip. Always check manual BP's before giving ANY cardiac meds, as well as check the patients HR. If you think something is wrong or your patient looks suddenly different GET HELP! Always ask questions, don't ever think it's a stupid question, by not asking something could potentially result in a very bad mistake. I always check a dose of heparin bolus with another nurse when I have to give a bolus based on the patients PTT. If you ever feel uncomfortable giving a med, call and question the doctor. Remember you too have a license to protect. When you have a pt. return from the CCL that just had a cath, check that groin often! I could go on but I will stop for now, lets read more from other nurses and their examples.
Odd...I work on a telly floor. We give Amiodarone through a PIV all the time. Don't lose your job/career over something like that. Unless it's a faulty order/med, something that will do harm to the patient.
Advertise With Us